Aa
A
A
Close
Avatar universal
Withdrawing really bad...
How long will a Percocet withdrawal last? Iv been getting alot of different answers on the net (anywhere from 3 days to 11 weeks!). About a month and a half ago i shot myself in the kneecap with a 44 mag. Had surgery (still have my leg thanks to God , and it works fine now with some minor pain) and was prescribed Percocet 5/325. Took like 10 a day from the start. i think i went through 550 pills in a span of six weeks. Anyone here who fears God here please pray for me! I feel like major s**t plus i gotta go to work in a couple of hours ugg! I have bad anxiety, im very cold (physically and emotionally), i cant concentrate, and i have bad runs. My body is really tense as well. I hope this does not sound bad, but is it a better idea to wean one off narcotics then going cold turkey? Im currently on my 55th hour without them sweet sweet pills....
Cancel
12 Answers
Page 1 of 1
1580085 tn?1400944438
you have been off them for 55 hours! so i would carry on with the cold turkey, but you must drink plenty of fluids, thats important! like gatorade and juices, dehydration will make you feel worse! also take some imodium for your stomache and diorreah!, there are things that can help you through this, read the thomas recipe in the "health pages", top right hand corner of this page, . take care.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
550 pills in 6 weeks?  Is this the first time you have taken pain pills?  Do you have a prior history with opiates?  Something seems missing here.  Oxycodone is a strong pain killer for someone who has never taken any opiates.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Well I did blast a hole through my knee cap with a 44 magnum hand gun... the doc himself told me i would probably be on pain killers for a while.

The only time i had Percocet was after i had my wisdom teeth pulled and when i got a massive cist removed from my wrist. But i never had real bad pain with those surgeries so i hardly took my pain meds.

But when my little accident happened (april 1, 2011 at 2 am) my pain was way past 10 on a scale (was like a 12) so i just got numbed up really hardcore. Plus i felt really stupid for doing something like that (i mean shooting myself in the knee cap, if thats not dumb then i dont know what is) so i decided to  drown out my shock and depression with narcotic pain killers... It got so bad that i felt bouts of terror when i was on Perc, my emotions where up and down, and i got really nervous when i was running out. So i just told myself i had to stop... but boy this w/d is really something, i didnt think it would be this bad...

I had a couple of doc i could get them from too.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
why did you shoot yourself in the knee? lol
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1123567 tn?1318236860
Hey there, honestly withdrawals differ for everyone and how long you have been using them. From my experience, it takes about a month to get back to normal and clear your head fog and most anxiety. For the withdrawals, the worst is over in about 4 or 5 days, the withdrawals should be completely over in 14 or less days.

After this you will deal with paws(post acute withdrawal syndrome) which is everyone once in a while you'll get some mild withdrawal symptoms/ anxiety.

When paws happens to me it's just the anxiety and cold sweats, but it doesn't last long. Sometimes it can be strong enough to make you slip up so, watch out for that!

Add me on here if ya need to chat, I've dealt with addiction and all this crap for about 5 years now.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1416133 tn?1351126817
I'm here to disagree (again!  lol) but not everyone experiences post acute withdrawal syndrome.  Everyone's experience with withdrawal/recovery is very unique so keep the faith here and you'll get through this.  I'll be cheering you on!  :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
401095 tn?1351395370
it will last 102 hours and 10 minutes!  LOL  I know it isnt funny at all to you right now, but what r u doing to try and make the best of it?  Are you seeking aftercare?  Immodium does wonders..a brisk walk or exercise helps tons.  The thomas recipe in the health pages rox!
I wouldnt turn back now...tapering is hard for an addict and chances r u will be right back where u started...using!  You sound like  u r on the verge of caving...go over the reasons u quit/maybe write them down.  Be sure you cant get ur hands on any pills, and if u r not seeking aftercare..u may need to seriously consider it before u cave.  prayers help too!

Being a nurse I see lots of suffering....I know u dont feel on top of the world, but there r folks out thewre who feel lots worse, facing death, they rnt gonna get any better.  Putting things in perspective can help me sometimes....I also had the runs and felt tired and yucky for a few days but I have had flu.s worse than how i felt.  You can do this..stay positive and make sure u have a plan

keep posting
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have been clen for 6 days now.  I was taking 5/325 Norcos about 6-8 a day and weaned down to 3 a day.  I am doing OK with fairly minor issues now.  No energy or motivation seems to be the worst of it now.  Taking percs at the rate you were will likely have you worse than me, but I can only say get off these damn things before they take over your life and the only thing you think about is getting more and when you will run out.  Your at 55 hours now and will feel better in a few more days.  Whether it is now, or later you have to go through this.  I firmly believe the fear of going through these damn WDs is gonna keep me off of them now.  good luck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1416133 tn?1351126817
Good post worried878.  :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1122748 tn?1306243364
actually, i dont think PAWs will be a problem. short term use.. u should bounce back real fast..

if all u say is true... 10-13 pills a day for a bit over a month..

u will be ok

u r loved and prayed for
Brother Frankie
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
That's what I was thinking, a month shouldn't be all that bad for PAWS.  I know .44 does some serious damage and to the knee cap, let's just saw that sounds god awful for pain.  I'm just a little surprised you didn't OD at some point being at a low tolerance for opiates.  5 years ago back when I started if I had taken 10 perks in a day I think I would have been dead.  I remember taking too many vics ES, maybe like 5 within a few hours and I started feeling really sick, like I was about to call 911 thinking I was ODing.  But I guess that all doesn't really matter, you have put some time in with the WD and yes, it is a helluva thing.  I am a firm believer the oxycodone is a worse WD than hydrocodone, some would say it's the same.  But you are doing pretty good and there is light at the end of the tunnel.  You can get off this roller coaster of hell before it crests the first hill.  Get out while you still new to this life.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1662770 tn?1314200163
I've been clean for just over a month from a four year addition and it was so darn hard the first week.  But it really does get better.  Now I understand what I am going thru now PAWS.  They suck but I am a firm believer in mind over matter and if you are to with such a short addiction or dependency you will be fixed in no time as long as your mind is strong and it stays focused and clear.  Best of luck and God Bless You.

Aftercare is alway a must.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
Avatar universal
Blank
phoenix, AZ
406584 tn?1399591666
Blank
495284 tn?1333897642
Blank
City of Dominatrix, MN
4522800 tn?1459192030
Blank
Avatar universal
Blank
los angeles, CA
1235186 tn?1339127464
Blank
on the beach, NJ